MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24700
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.A 6.0mmx100mmx135cm sterling balloon catheter was advanced for dilatation.However, during the procedure, the balloon ruptured.The procedure was completed with another of same device.No patient complications nor injuries reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of a sterling balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There was contrast and blood in the inflation lumen and balloon.The balloon was loosely folded.The device was prepped with an inflation device filled with water and connected to the inflation port to inflate the device.There was a pinhole 3mm distal from the distal marker band.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11288854
Report Number2134265-2021-01252
Device Sequence Number4228514
Product Code DQY
UDI-Device Identifier08714729123682
UDI-Public08714729123682
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K053116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/29/2023
Device Model Number24700
Device Catalogue Number24700
Device Lot Number0026099306
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2021
Initial Date Received by Manufacturer 01/26/2021
Supplement Date Received by Manufacturer03/02/2021
Initial Report FDA Received Date02/05/2021
Supplement Report FDA Received Date03/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1